Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

June 25, 2021Rush County, Kansas

NWS Dodge City, KS issued this special weather statement at Jun 25, 2021, 9:17 PM CDT for Rush County, Kansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 9:17 PM CDT (02:17 UTC)
Expired
Jun 25, 2021, 10:00 PM CDT
In force
43 min
Issued by
NWS Dodge City, KS

County Rush County, KS

The radar

The Dodge City radar (KDDC), 102 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1147 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS83 KDDC 260217
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
917 PM CDT Fri Jun 25 2021
 
KSZ046-065-260300-
Rush KS-Pawnee KS-
917 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PAWNEE AND
SOUTHEASTERN RUSH COUNTIES UNTIL 1000 PM CDT...

At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rush Center, moving east at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Otis, Bison, Rush Center, Timken and Shaffer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and central Kansas.

LAT...LON 3833 9903 3833 9933 3851 9936 3857 9903
TIME...MOT...LOC 0217Z 263DEG 16KT 3843 9926 

$$

TURNER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:34 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 25, 6:34 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
634 PM CDT Fri Jun 25 2021

...Updated for mesoscale discussion...

.MESOSCALE DISCUSSION...
Issued at 616 PM CDT Fri Jun 25 2021

Key Messages:

Strong to severe storms will persist this evening in several
areas, especially along across the southern tier of counties in
southwest Kansas. These storms are still expected to develop into
a larger cluster, with the main threat being wind after 8 pm.

Mesoscale Discussion:

One supercell storm was still intact and moving along the
Oklahoma state line just in front of a line of storms. This storm
may maintain itself over the next hour before becoming part of a
line. After this occurs, damaging wind will be the main concern.
Until then, large hail is possible with this storm. Other storms
over south central Kansas are expected to remain strong to
marginally severe as they move across Pratt, Barber and Stafford
counties given the strong instability and marginal 0-6 km shear. A
line of storms has developed along a northward surging outflow
boundary south of Dodge City near the Oklahoma state line. Storm
scale interactions and additional outflows could result in these
storms becoming severe.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 144 PM CDT Fri Jun 25 2021

Convective initiation is likely to occur at least by the 4 to 5
pm timeframe and perhaps earlier, moving in from Oklahoma. Surface
based storms would be most likely to be triggered in the the most
moisture laden column airmass over western Oklahoma and south
central Kansas where the pwats measure climatologically very high,
in excess of about 1.6 inches up to nearly 1.9 inches in Barber
county, helping create some very high CAPS values over south
central Kansas. The flash flood guidance for the area exceed about
2.5 inches for an hour and pushing 4-5 inches in many areas on a
6 hour basis. Since the storm clusters overall looking to remain
progressive, the training of storms will probably be limited.
However isolated flash flooding cannot be discounted. Very high
CAPE values and increasing effective shear will add to the wind
risk with multicell clusters.

For Tonight - upper 60s and lingering stratus clouds are most
likely along ans south east of the synoptic boundary, with best
change for some clearing in the western counties where cooler air
will be working southward overnight as the front surges southward
and rain cooled air.

Saturday will see about a 5 to 15 degree ease in temperatures to the
cool side with the lessened moist and hot air in place. Coolest
signal looks over the west central Kansas counties where an overall
signal from the models and MOS  suggest highs capped int he upper
70s, while upper 80s is more likely still over the lower plains
counties in the eastern and south central Kansas counties.

.LONG TERM...(Saturday night through Friday)
Issued at 144 PM CDT Fri Jun 25 2021

It looks like the forcing from the upper trough moving though the
central and southern Rockies will aid in pushing drier air over the
area, and in effect the convergent surface boundary southward into
Oklahoma. Saturday evening won't be completely free of convective
chances across southwest Kansas, as there does appear to be at least
an upslope component to the surface winds near the OK/KS line, as
well as the upper exiting jet in the PVA region of the tough
extending from central KS into sw IA. Beyond that The GFS/ECMWF are
in good agreement lingering a surface boundary somewhere from se KS
into central Oklahoma which would men multiple days of diurnally
driven convection in those areas, and the best opportunity for
additional strong to severe thunderstorms evening.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 438 PM CDT Fri Jun 25 2021

Another round of convection is expected this evening, and included
convective TEMPO groups in all TAFs, using the latest HRRR
iterations as a guide. Again tonight, storms will be capable of
erratic outflow winds to 50 kts. HRRR clears convection east of
HYS around 06z Sat, followed by winds trending north at 10-15 kts
overnight. Consensus of short term models suggests widespread post
frontal MVFR stratus can be expected at all airports for several
hours around 12z Sat. Ceilings will lift to a broken stratocumulus
field starting around 15z Sat, with VFR resuming.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  78  60  83 /  80  30  10  10
GCK  61  78  57  81 /  70  30  10  10
EHA  61  80  58  80 /  60  20  20  20
LBL  62  78  58  82 /  80  30  20  10
HYS  63  79  59  83 /  60  20  10   0
P28  68  85  65  85 /  90  60  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Finch
SHORT TERM...Russell
LONG TERM...Russell
AVIATION...Turner
Hazardous weather outlook, Jun 25, 12:58 AM CDT, 20 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
1258 AM CDT Fri Jun 25 2021

KSZ030-031-043>046-061>066-074>081-084>090-261200-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
1258 AM CDT Fri Jun 25 2021 /1158 PM MDT Thu Jun 24 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Evening storms will be possible again across south central Kansas
along a cold front. Damaging winds and some hail and heavy
rainfall at the main threats.

Another area of storms may move out of Colorado and into Kansas as
well. Damaging winds and large hail with heavy rainfall will be
the main threats with this second area during the evening.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Elevated risk
* Thunderstorm wind damage: Elevated risk
* Lightning: Significant risk
* Excessive heat: Elevated risk
* Non-thunderstorm wind: Elevated risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Days 2-7 Discussion
-------------------

Storms will be possible during this period. The main threat is
wind and perhaps some hail.

Days 2-7 Hazards
----------------
* Saturday
  - Lightning: Elevated risk
  - Severe thunderstorm: Limited risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Lightning: Limited risk

* Monday
  - Lightning: Limited risk

* Tuesday
  - Lightning: Limited risk

* Wednesday
  - Lightning: Limited risk

* Thursday
  - Lightning: Limited risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Jun 25, 8:38 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Dodge City KS
838 PM CDT Fri Jun 25 2021

KSZ045-260230-
Ness KS-
838 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NESS...NORTHWESTERN
HODGEMAN AND SOUTHWESTERN RUSH COUNTIES UNTIL 930 PM CDT...

At 838 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ness City, moving northeast at 20 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Ness City and Bazine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, southwestern and west central Kansas.

LAT...LON 3864 9976 3837 9958 3836 9959 3826 10006
      3826 10010 3846 10017
TIME...MOT...LOC 0138Z 244DEG 19KT 3842 10004

TURNER
Special weather statement, Jun 25, 8:42 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Dodge City KS
842 PM CDT Fri Jun 25 2021

KSZ065-066-079-260230-
Stafford KS-Pawnee KS-Edwards KS-
842 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PAWNEE...SOUTHERN
STAFFORD AND EAST CENTRAL EDWARDS COUNTIES UNTIL 930 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Macksville, moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
St. John, Stafford, Macksville, Hudson and Dillwyn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Kansas.

LAT...LON 3783 9906 3803 9908 3814 9858 3783 9852
TIME...MOT...LOC 0141Z 264DEG 20KT 3795 9898

TURNER
Special weather statement, Jun 25, 8:43 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Dodge City KS
843 PM CDT Fri Jun 25 2021

KSZ030-031-260230-
Trego KS-Ellis KS-
843 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TREGO AND NORTHWESTERN
ELLIS COUNTIES UNTIL 930 PM CDT...

At 843 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Collyer, moving east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Ellis, Wakeeney, Ogallah, Collyer, Voda and Riga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3885 9957 3905 10015 3913 10015 3913 9951
TIME...MOT...LOC 0143Z 280DEG 29KT 3914 10011

TURNER
Special weather statement, Jun 25, 8:45 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Dodge City KS
845 PM CDT Fri Jun 25 2021

KSZ045-046-064-065-079-260230-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-Edwards KS-
845 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NESS...NORTHEASTERN
HODGEMAN...WESTERN PAWNEE...SOUTH CENTRAL RUSH AND NORTHWESTERN
EDWARDS COUNTIES UNTIL 930 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Hanston, moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Gray, Burdett, Hanston, Garfield, Rozel, Sanford and Frizell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central, central, southwestern and west central Kansas.

LAT...LON 3800 9974 3821 9981 3840 9930 3800 9909
TIME...MOT...LOC 0145Z 254DEG 22KT 3813 9968

TURNER
Special weather statement, Jun 25, 9:10 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Dodge City KS
910 PM CDT Fri Jun 25 2021

KSZ030-044-045-260300-
Trego KS-Lane KS-Ness KS-
910 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS...SOUTHWESTERN
TREGO AND NORTHEASTERN LANE COUNTIES UNTIL 1000 PM CDT...

At 910 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Shields, moving east at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Dighton, Ransom, Utica, Pendennis, Shields and Arnold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Kansas.

LAT...LON 3860 9983 3845 10048 3870 10056 3870 10016
      3871 10015 3871 9993
TIME...MOT...LOC 0210Z 256DEG 29KT 3863 10044

TURNER
Special weather statement, Jun 25, 9:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
917 PM CDT Fri Jun 25 2021

KSZ046-065-260300-
Rush KS-Pawnee KS-
917 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PAWNEE AND
SOUTHEASTERN RUSH COUNTIES UNTIL 1000 PM CDT...

At 917 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rush Center, moving east at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Otis, Bison, Rush Center, Timken and Shaffer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and central Kansas.

LAT...LON 3833 9903 3833 9933 3851 9936 3857 9903
TIME...MOT...LOC 0217Z 263DEG 16KT 3843 9926

TURNER

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:11 PM CDTSevere Thunderstorm WarningDDCStafford49 min
Jun 25, 7:22 PM CDTSevere Thunderstorm WarningDDCClark, Ford38 min
Jun 25, 7:41 PM CDTSpecial Weather StatementDDCPawnee49 min
Jun 25, 7:45 PM CDTSevere Thunderstorm WarningDDCFord, Gray33 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Gray, Hodgeman, Pawnee34 min
Jun 25, 8:04 PM CDTSpecial Weather StatementDDCScott56 min
Jun 25, 8:38 PM CDTSpecial Weather StatementDDCNess52 min
Jun 25, 8:42 PM CDTSpecial Weather StatementDDCStafford48 min
Jun 25, 8:43 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 8:45 PM CDTSpecial Weather StatementDDCPawnee45 min
Jun 25, 9:10 PM CDTSpecial Weather StatementDDCLane50 min
Jun 25, 9:28 PM CDTSpecial Weather StatementDDCTrego47 min
Jun 25, 9:30 PM CDTSpecial Weather StatementDDCEllis45 min
Jun 25, 10:06 PM CDTSpecial Weather StatementDDCEllis39 min
Jun 26, 1:45 PM CDTSpecial Weather StatementDDCClark30 min
Jun 26, 2:19 PM CDTSpecial Weather StatementDDCClark56 min
Jun 26, 3:13 PM CDTSpecial Weather StatementDDCComanche62 min
Jun 26, 3:50 PM CDTSpecial Weather StatementDDCComanche40 min
Jun 26, 4:27 PM CDTSpecial Weather StatementDDCBarber63 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.